Illinois, 2013

Cold in Illinois, October 24, 2013

October 24, 2013 · NWS LOT · 1 event in 1 county or zone

Temperatures dropped below freezing for the first time on October 22nd, reaching the freezing mark or just below through October 25th. An elderly woman was found dead with hypothermia and cold exposure being contributing factors.

The toll

Deaths
1
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LOT wrote it up.

Temperatures dropped below freezing for the first time on October 22nd, reaching the freezing mark or just below through October 25th. An elderly woman was found dead with hypothermia and cold exposure being contributing factors.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before the first event at Oct 23, 11:31 PM CST, 29 minutes earlier.

Area forecast discussion, Oct 23, 11:31 PM CST, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1231 AM CDT THU OCT 24 2013

.DISCUSSION...
246 PM CDT

WELL BELOW AVERAGE MID/UPPER LEVEL HEIGHTS AND TEMPERATURES WILL
CONTINUE ACROSS MUCH OF THE EASTERN HALF OF THE CONUS THROUGH AT
LEAST EARLY NEXT WEEK. THE PERSISTENT UPPER RIDGING OVER THE
WESTERN CONUS CONTINUES TO BUCKLE THE JET STREAM FROM
NORTHWESTERN CANADA SOUTH-SOUTHEASTWARD ACROSS REGION...AND THIS
CONTINUES TO STEER NUMEROUS PERTURBATIONS WITHIN THE LARGER SCALE
FLOW PATTERN RIGHT ACROSS THE AREA. ALTHOUGH NO BIG PRECIP EVENTS
ARE EXPECTED WITH THIS DISTURBANCES...THEY WILL ACT TO BRING
REINFORCING SHOTS OF COLD AIR AND CLOUD COVER TO THE REGION
THROUGH FRIDAY. THEREFORE THE MAIN FORECAST CONCERNS IN THE SHORT
TERM PERIOD WILL BE WITH TEMPERATURES AND CLOUD COVER TRENDS.

REGIONAL SATELLITE IMAGERY EARLY THIS AFTERNOON INDICATES A GOOD
DEAL OF CLOUD COVER UPSTREAM ACROSS THE UPPER MIDWEST AND
SOUTHERN CANADA. HOWEVER...THERE ARE ALSO QUITE A FEW HOLES IN
THE EXTENSIVE CLOUD COVER. THEREFORE...ALTHOUGH IT APPEARS THERE
WILL BE CLOUD COVER ACROSS THE REGION FOR THE NEXT COUPLE OF
NIGHTS...IT ALSO APPEARS THAT THERE COULD BE A COUPLE PERIODS OF
CLEAR TO PARTLY CLOUDY SKIES DURING THE NIGHT...ESPECIALLY
THURSDAY NIGHT. THIS CLOUD COVER DEFINITELY DECREASES THE
CONFIDENCE IN HOW LOW TEMPERATURES WILL DROP BOTH TONIGHT AND
THURSDAY NIGHT. HOWEVER...WITH SURFACE COLD HIGH PRESSURE
DOMINATING ACROSS THE PLAINS AND MISSOURI RIVER VALLEY THROUGH
FRIDAY...OVERNIGHT LOW TEMPERATURES COULD EASILY DROP INTO THE
LOW 20S IN SOME OF THE CLIMATOLOGICAL FAVORED AREAS OF NORTHERN
ILLINOIS IF SKY COVER COOPERATES.

A GOOD DEAL OF STRATOCU HAS DEVELOPED AHEAD OF THE MAIN AREA OF
STRATUS WITH STEEP LOW LEVEL LAPSE RATES IN PLACE THIS AFTERNOON.
THERE ARE EVEN A FEW LIGHT SHOWERY RETURNS SHOWING UP ON THE
REGIONAL RADAR. THEREFORE...THERE COULD BE A FEW ISOLATED SHOWERS
OR SNOW FLAKES THIS AFTERNOON...MAINLY TO THE NORTH OF INTERSTATE
80. THERE COULD EVEN BE SOME GRAUPEL IN SOME OF THE STRONGER
UPDRAFTS GIVEN THE DEEP OF THE UNSTABLE LAYER REACHING CLOSE TO
-15 CELSIUS. THIS SHOWER ACTIVITY SHOULD ABATE QUICKLY THIS
EVENING.

IN ADDITION TO THE CLOUD COVER AND SHOWERY ACTIVITY...A MID LEVEL
PERTURBATION IN THE LARGER SCALE FLOW PATTERN...IS INDUCING A
WEAK BAND OF FRONTOGENESIS ALONG THE BAROCLINIC ZONE TO THE WEST
OF THE AREA ACROSS WESTERN AND CENTRAL SECTIONS OF IOWA THIS
AFTERNOON. THIS DISTURBANCE SHOULD PROGRESS EAST-SOUTHEASTWARD
ACROSS CENTRAL SECTIONS OF ILLINOIS TONIGHT...AND THIS COULD
RESULT IN A FEW LIGHT RAIN/SNOW SHOWERS ACROSS MY FAR SOUTHERN
COUNTIES LATER TONIGHT. THEREFORE...I DID ADD A SLIGHT CHANCE
MENTION FOR THESE AREAS LATE TONIGHT AND EARLY TOMORROW.

COLD AIR ADVECTION CONTINUES INTO THURSDAY...SETTING UP AN EVEN
COLDER THERMAL PROFILE ACROSS THE AREA THAN TODAY. TEMPERATURES
AT 850 AND 925 MB ARE PROGGED TO DROP TO NEAR -8 AND -2 DEGREES
CELSIUS...RESPECTIVELY. THIS WILL LIKELY ONLY YIELD HIGH
TEMPERATURES IN THE LOWER 40S ON THURSDAY IN MOST AREAS...EVEN
UNDER PARTLY SUNNY SKIES. AS STATED IN THE PREVIOUS
DISCUSSION...TEMPERATURES OF THESE MAGNITUDES AT 850 MB ARE QUITE
RARE THIS TIME OF YEAR...WITH -10 ABOUT THE COLDEST EVER REPORTED
FROM THE KDVN AND KILX RAOBS DURING OCTOBER.

AFTER THE GOOD POTENTLY FOR A VERY COLD NIGHT ACROSS THE AREA
THURSDAY NIGHT...IT APPEARS THINGS WILL BEGIN TO WARM ACROSS THE
REGION LATER FRIDAY AND INTO EARLY SATURDAY. ANOTHER POTENT
CLIPPER SYSTEM IS EXPECTED TO DEVELOP AND TRACK ACROSS THE UPPER
GREAT LAKES LATE FRIDAY AND SATURDAY. THIS SHOULD INDUCE SOME
GUSTY SOUTHWESTERLY FLOW ACROSS THE REGION DURING THE DAY
FRIDAY...AND THIS WILL ULTIMATELY PUSH THE BAROCLINIC ZONE BACK
EAST ACROSS THE AREA...SETTING UP A WARMING PERIOD.
UNFORTUNATELY...THIS WARMER PERIOD WILL BE SHORT LIVED...AS THE
COLD FRONT...ASSOCIATED WITH THE CLIPPER SYSTEM...COMES ACROSS
THE AREA ON SATURDAY...WITH COLDER AIR RETURNING. DUE TO THE
TRACK OF THIS CLIPPER SYSTEM...IT IS UNLIKELY THAT WE WILL GET
ANY PRECIP FROM IT...THEREFORE I HAVE CONTINUED THE DRY FORECAST
FOR THIS PERIOD. DEPENDING ON THE TIMING OF THE FRONT ON
SATURDAY...AREAS ACROSS MY SOUTHERN CWA COULD APPROACH 60 DEGREES
BEFORE THE COLD FRONT PUSHES THROUGH.

FOLLOWING THIS SYSTEM...UNCERTAINTY BEGINS TO INCREASE...
ESPECIALLY NEXT WEEK. IT APPEARS THAT THE FLOW PATTERN WILL
UNDERGO A SHIFT...WITH A GOOD POTENTIAL OF A SYSTEM DIGGING IN
ACROSS THE INTER-MOUNTAIN WEST. THIS COULD SUPPORT AN INCLEMENT
WEATHER PATTERN FOR THE CENTRAL CONUS FOR MUCH OF THE MIDDLE OF
NEXT WEEK...WITH SEVERAL CHANCES OF RAIN. THERE CONTINUES TO BE
UNCERTAINTIES ON THE TIMING OF THE SYSTEM...SO I HAVE CAPPED POPS
AT 50 PERCENT UNTIL THE MODELS AND ENSEMBLES COME TO BETTER
AGREEMENT. TEMPERATURES DURING THE PERIOD WILL ALSO BE DEPEND ON
WHERE THE SURFACE WARM FRONT SETS UP NEXT WEEK. OVERALL...THIS
SYSTEM DOES HAVE THE POTENTIAL TO BRING SOME DECENT RAINFALL
AMOUNTS TO THE AREA NEXT WEEK.

KJB

&&

.CLIMATE...

RECORD LOW TEMPERATURES IN OUTLYING AREAS MAY BE APPROACHED OR
SET FRIDAY MORNING IF CLOUDS DEPART AS FORECAST. FOR CHICAGO...
THE CLIMATE PERIOD OF RECORD INCLUDES SOME COLDER YEARS IN THE
1880S...WITH THE RECORD LOW BEING IN THE TEENS WHICH WILL VERY
LIKELY NOT BE APPROACHED AT OHARE. BUT FOR OUR OTHER LONG TERM
CLIMATE SITE OF ROCKFORD WHICH DATES BACK TO 1905...IT IS VERY
POSSIBLE.

RECORD LOW FOR ROCKFORD ON OCTOBER 25TH: 23 (1987)

MTF

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 06Z...

* NONE.

JEE

//DISCUSSION...UPDATED 06Z...

NORTHWEST FLOW REMAINS OVER THE REGION AS HIGH PRESSURE BEGINS TO
MIGRATE SOUTH INTO THE CENTRAL PLAINS. NORTHWEST WINDS WILL
PERSIST THROUGHOUT THE DAY WITH GUSTS 15-20KT EXPECTED THIS
AFTERNOON. VFR STRATUS IS OVER THE REGION AND IT WILL ALSO PERSIST
THROUGH THE AFTERNOON. EXPECTING CLOUDS TO THIN AS THE HIGH MOVES
OVER THE REGION TONIGHT. A FEW STRAY FLURRIES ARE ON RADAR
CURRENTLY...BUT NO SITES ARE REPORTING PRECIP. THEREFORE KEPT THE
TAFS DRY THROUGH THE PERIOD.

JEE

//ORD AND MDW CONFIDENCE...UPDATED 06Z...

* HIGH CONFIDENCE IN ALL FORECAST ELEMENTS.

JEE

//OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z...

FRIDAY THROUGH MONDAY...VFR...NO SIG WX.

MONDAY NIGHT...VFR BECOMING MVFR...CHC RA

TUESDAY...MVFR WITH POSSIBLE IFR...CHC RA.

TRS

&&

.MARINE...
210 PM CDT

GALE POTENTIAL FRIDAY NIGHT AND SATURDAY MORNING IS THE MAIN
CONCERN THIS FORECAST PERIOD. A STEADY PRESSURE GRADIENT REMAINS
ACROSS THE WESTERN LAKES AS LOW PRESSURE DEEPENS OFF THE ATLANTIC
COAST AND ONE AREA OF HIGH PRESSURE OVER WESTERN MISSOURI AND
ARKANSAS DRIFTS SOUTHEASTWARD. A WEAK LOW IS MOVING ACROSS THE
CENTRAL AND SOUTHERN PLAINS BEHIND THE HIGH BUT WILL BE FADING
INTO THIS EVENING. ANOTHER HIGH IS MOVING SOUTHEAST FROM SOUTHERN
ALBERTA AND SASKATCHEWAN WILL REACH THE LOWER OHIO VALLEY AND
POINTS SOUTHEAST THURSDAY AND THURSDAY NIGHT. THE BAND OF
CONVERGENT WINDS SEEN ALONG MUCH OF THE EASTERN SHORE OF THE LAKE
ACROSS THE SOUTHERN HALF OF LOWER MICHIGAN WILL DIMINISH INTO THE
EVENING ALLOWING A MORE UNIFORM NORTHWEST WIND AND WAVE DIRECTION
TO SET UP THERE. THIS WILL LEAD TO BUILDING WAVES AS THE EASTERLY
WIND COMPONENT DIMINISHES. OTHERWISE 15 TO 25 KT NORTHWEST WINDS
WILL PERSIST THROUGH FRIDAY MORNING THOUGH THERE MAY BE
FLUCTUATIONS BETWEEN THE LOWER AND UPPER PORTIONS OF THAT RANGE
WHICH WILL BE DIFFICULT TO TIME AS SUBTLE WEAKNESSES IN THE
PRESSURE GRADIENT MOVER ACROSS. THIS MAY LEAD TO SOMEWHAT LOWER
WAVES AT TIMES. WILL KEEP THE SMALL CRAFT ADVISORY GOING FOR THE
INDIANA NEARSHORE WATERS AS-IS FOR NOW AND WILL EVALUATE
CANCELING THE IL SIDE EARLIER BUT DETERMINE THAT JUST BEFORE
ISSUANCE TIME THIS AFTERNOON.

AS MENTIONED...FRIDAY AFTERNOON THROUGH SATURDAY IS THE MAIN
PERIOD OF CONCERN. HIGH PRESSURE WILL BE MOVING SOUTHEAST ACROSS
THE OHIO AND LOWER MISSISSIPPI RIVER VALLEYS WHILE AN ALBERTA
CLIPPER DROPS SOUTHEASTWARD TOWARDS THE REGION. THE ASSOCIATED
SURFACE LOW IS EXPECTED TO DEEPEN ACROSS NORTHERN LAKE SUPERIOR
FRIDAY EVENING AS THE TRACK TURNS EASTERLY WITH THE LOW CENTER
LOOKING TO REMAIN NORTH OF LAKE MICHIGAN. STRONG LOW AND MID LEVEL
SOUTHWESTERLY WINDS WILL DEVELOP THROUGH THE DAY FRIDAY WITH
UNSTABLE CONDITIONS REMAINING OVER THE LAKE THANKS TO THE STILL
COLD AIR MASS. SOUTHWEST GALES LOOK TO DEVELOP FRIDAY EVENING
AHEAD OF THE LOW WITH A PEAK INTENSITY LATE FRIDAY EVENING AND
EARLY SATURDAY AS THE LOW PASSES BRINGING A COLD FRONT ACROSS THE
LAKE. THIS WILL TURN WINDS WESTERLY BY SATURDAY MORNING AND
NORTHWESTERLY THROUGH THE DAY. THIS TYPE OF SYSTEM IS CERTAINLY
CAPABLE OF GALES BUT DO HAVE A FEW CONCERNS REGARDING POTENTIAL
INTENSITY. GUIDANCE HAS HAD A HARD TIME WITH THESE SYSTEMS OF LATE
BUT THIS ONE LOOKS TO BE ONE OF THE BETTER ORGANIZED AND TYPICAL
TYPE CLIPPERS WE HAVE SEEN SO HAVE BETTER CONFIDENCE IN THEIR
ABILITY TO PROVIDE REASONABLE OUTPUT. GIVEN THE STRENGTH OF THE
LOW AND DEPARTING HIGH AHEAD OF IT LOW LEVEL WINDS COULD BECOME
QUITE STRONG WITH MIXING DEPTH BEING KEY IN DETERMINING PEAK
WINDS. TIMING MAY NEED TO BE ADJUSTED SOMEWHAT BUT RIGHT NOW
FRIDAY EVENING AND FRIDAY NIGHT LOOK TO BE THE WORST PERIODS WITH
SOME POSSIBILITY THAT 40-45 KT SOUTHWEST WINDS MAY OCCUR FOR AT
LEAST A BRIEF PERIOD. THIS WILL HINGE ON THE EXACT TRACK AND
INTENSITY OF THE LOW SO WILL STAY ON THE LOWER END OF GALES FOR
NOW.

SPEEDS WILL GRADUALLY EASE INTO SATURDAY NIGHT AS HIGH PRESSURE
QUICKLY MOVES FROM THE NORTHERN ROCKIES TO SOUTHERN PLAINS. A
RIDGE AXIS WILL BRIEFLY MOVE ACROSS THE LAKE BRINGING A LULL IN
WINDS SOMETIME SUNDAY. FORECAST CONFIDENCE DROPS OFF EARLY NEXT
WEEK AS THE UPPER FLOW PATTERN ATTEMPTS TO SHIFT.

MDB

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...SMALL CRAFT ADVISORY...INDIANA NEARSHORE WATERS UNTIL 3 PM FRIDAY.

&&

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Oct 23, 2:13 PM CST, 9 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
313 PM CDT WED OCT 23 2013

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
242015-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
313 PM CDT WED OCT 23 2013 /413 PM EDT WED OCT 23 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

LMZ740>745-242015-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
313 PM CDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

HIGH WAVES WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT FOR
THE ILLINOIS SHORE THROUGH THIS EVENING...AND FOR THE INDIANA
SHORE THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

HIGH WAVES WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL
CRAFT ALONG THE INDIANA SHORE THROUGH FRIDAY AFTERNOON. IN
ADDITION...HIGH WAVES WILL BUILD BACK OVER THE ILLINOIS SHORE
EARLY THURSDAY MORNING THROUGH FRIDAY AFTERNOON.

STRONG WINDS AND HIGH WAVES RETURN TO NEARSHORE AREAS LIKELY LATE
FRIDAY NIGHT INTO SATURDAY.

&&

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-242015-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
313 PM CDT WED OCT 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

GALES ARE POSSIBLE ACROSS THE LAKE FRIDAY NIGHT INTO SATURDAY.

&&

KJB

VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.CHICAGO.GOV
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGO

Event by event

1 cold/wind chill. Local standard time, as filed.

Cold/Wind Chill, Cook

When
October 24, 12:00 AM CST
Where
Cook forecast zone
Deaths
1 direct, 0 indirect
Reported by
County Official

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Cold/Wind Chill, Cook2013-10-2464FemaleUnknownDirect

What these are

Cold/Wind Chill
Cold or wind chill below warning criteria that caused deaths, injuries or damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2013Every state in 2013This day in weather historyWarnings in Illinois, October 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 505468.